Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 2, 2020, 8:33 PM EST for Meriwether County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2020, 8:33 PM EST (01:33 UTC)
- Expired
- Mar 2, 2020, 9:00 PM EST
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Meriwether County, GA
The radar
The Atlanta radar (KFFC), 43 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.6 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
096
WWUS82 KFFC 030133
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
833 PM EST Mon Mar 2 2020
GAZ067-069-078-079-030200-
Harris GA-Upson GA-Meriwether GA-Talbot GA-
833 PM EST Mon Mar 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARRIS...WESTERN
UPSON...SOUTHERN MERIWETHER AND NORTHWESTERN TALBOT COUNTIES UNTIL
900 PM EST...
At 832 PM EST...a strong thunderstorm was over Warm Springs, or 10
miles south of Greenville...moving east at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Manchester, Woodbury, Warm Springs, Sprewell Bluff State Park,
Raleigh, Durand, Flint Hill, Imlac and Harris City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3306 8454 3304 8453 3304 8454 3301 8454
3300 8453 3299 8453 3298 8452 3297 8452
3298 8450 3284 8443 3279 8475 3291 8482
TIME...MOT...LOC 0132Z 248DEG 29KT 3288 8470
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 2, 7:01 PM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Mar 2, 7:01 PM EST, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 701 PM EST Mon Mar 2 2020 .PREV DISCUSSION... /Issued 321 PM EST Mon Mar 2 2020/ SHORT TERM /Tonight through Tuesday Night/... It has begun... A shield of rain and rain showers has overrun the forecast area ahead of weak surface troughing showing the placement of a surface warm front cutting through Alabama. The warm front will continue to rise through the forecast area through Tuesday afternoon before the associated cold front pushes southward through Wednesday morning at the end of the short term period. Within this time period, two distinct rounds of rain are expected before another in the long term. This first will continue along and ahead of the warm front eventually trying to mostly push out by late tonight outside some residual scattered showers. The second round will come ahead of the enhanced forcing ahead of the cold front which will push through the area on Tuesday going from primarily NW to SE. As the warm front lifts north dewpoints in the lowers 60s will flood the forecast area keeping temperatures elevated with highs around 70 on Tuesday and lows in the 50s tonight and tomorrow night. Over the next 36 hours QPF around a half inch to an inch is expected for central Georgia and a quarter to a half inch for north Georgia. Starting the priming pump for possible flooding concerns, yet again, in the front half of the long term period. Thiem LONG TERM /Wednesday through Monday/... Heavy rain will resume in earnest Wed afternoon. The upper low continues on a somewhat more southerly track than previous model runs from last weekend, which will help us with keeping instability and the heaviest rain further south. Another feature seen in model progs is increasingly strong CAD event developing over most of the area late Wed night and Thurs. While this could enhance rainfall over middle GA, it should keep threat for severe storms south of our CWA on Thursday. Will continue to monitor later guidance but for now, have updated ESF with slightly lower total rainfall amounts than prev forecast (based on model consensus and WPC guidance). WPC Excessive Rainfall Outlook still indicating only slight risk for day 3 (late Wed and Thurs). SPC day 4 outlook (12Z Thurs - 12Z Fri) also keeping any severe risk just south of our CWA. Once system clears out late Thursday, things will improve greatly. Dry/cool pattern begins with strong winds only Friday. A quick- moving clipper system expected to drop in behind the main wave Friday over north GA, but limited lift and moisture expected to preclude any precip, though some clouds are likely. Extended dry period will continue through Monday with near or slightly below normal temps. SNELSON && .AVIATION... 00Z Update... Showers will continue off and on through the TAF period, mainly across northern TAF sites this evening and overnight, transitioning over central GA by tomorrow. Winds will be out of the SOUTh and SOUTHWEST at 5-10kts. CIGs and VIS will be mainly IFR/MVFR throughout the period. //ATL Confidence...00Z Update... Low confidence on how low CIGs will go overnight and timing of improvement. Medium confidence all other elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 55 68 51 60 / 80 70 40 40 Atlanta 55 68 51 56 / 80 70 50 60 Blairsville 48 63 43 57 / 70 70 20 30 Cartersville 54 69 50 59 / 80 70 40 40 Columbus 60 72 55 61 / 60 80 60 70 Gainesville 51 66 50 58 / 80 70 30 40 Macon 59 70 55 60 / 60 80 60 70 Rome 54 69 50 58 / 60 70 40 40 Peachtree City 56 70 52 57 / 70 70 50 70 Vidalia 60 73 59 65 / 60 60 60 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....SNELSON AVIATION...Atwell
Hazardous weather outlook, Mar 2, 4:48 AM EST, 15 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 448 AM EST Mon Mar 2 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 448 AM EST Mon Mar 2 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Rain chances will be on the increase across the area through tonight. In addition, isolated thunderstorms will be embedded within the showers at times, primarily over North Georgia. No strong or severe storms are anticipated at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Multiple periods of moderate to heavy rain along with isolated thunderstorms are expected across north Georgia and central Georgia through Thursday morning. These multiple periods of rain will lead to localized flooding concerns in north and central Georgia. Please see the latest Hydrologic Outlook for further details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Mar 2, 8:28 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
828 PM EST Mon Mar 2 2020
GAZ066-067-078-030200-
Harris GA-Troup GA-Meriwether GA-
828 PM EST Mon Mar 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRIS...SOUTHERN
TROUP AND WESTERN MERIWETHER COUNTIES UNTIL 900 PM EST...
At 827 PM EST...a strong thunderstorm was over Lakeview, or near
Lanett...moving east at 40 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
LaGrange, Hamilton, West Point, Pine Mountain, Cannonville, Stovall,
Piedmont Heights, Big Springs, Jones Crossroads, Baughs Crossroads,
Smiths Crossroad, Whitesville-Pine Lake and Long Cane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3303 8521 3299 8481 3272 8487 3280 8516
3281 8517 3283 8517 3285 8515 3286 8519
3301 8521
TIME...MOT...LOC 0127Z 279DEG 33KT 3291 8516
WIND...40MPHSpecial weather statement, Mar 2, 8:33 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
833 PM EST Mon Mar 2 2020
GAZ067-069-078-079-030200-
Harris GA-Upson GA-Meriwether GA-Talbot GA-
833 PM EST Mon Mar 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARRIS...WESTERN
UPSON...SOUTHERN MERIWETHER AND NORTHWESTERN TALBOT COUNTIES UNTIL
900 PM EST...
At 832 PM EST...a strong thunderstorm was over Warm Springs, or 10
miles south of Greenville...moving east at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Manchester, Woodbury, Warm Springs, Sprewell Bluff State Park,
Raleigh, Durand, Flint Hill, Imlac and Harris City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3306 8454 3304 8453 3304 8454 3301 8454
3300 8453 3299 8453 3298 8452 3297 8452
3298 8450 3284 8443 3279 8475 3291 8482
TIME...MOT...LOC 0132Z 248DEG 29KT 3288 8470
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 8:28 PM EST | Special Weather Statement | FFC | Troup | 32 min |
| Mar 3, 2:00 AM EST | Special Weather Statement | FFC | Clayton, DeKalb, Douglas | 45 min |
| Mar 3, 2:33 PM EST | Flash Flood Watch | FFC | Baldwin, Barrow, Bibb, Bleckley, Butts, Carroll and 63 more | 52 hr |
| Mar 3, 5:24 PM EST | Special Weather Statement | FFC | Emanuel | 36 min |
| Mar 3, 5:28 PM EST | Special Weather Statement | FFC | Johnson | 32 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.